Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 680, NWS Norman, OK

June 16, 2008Lincoln County, Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2008, 3:30 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 3:30 PM CDT (20:30 UTC)
Expired
Jun 16, 2008, 4:15 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
2.2
Supercell composite
22.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:02 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON JUN 16 2008

.DISCUSSION...
A STORM COMPLEX OVER THE NORTHEAST QUADRANT OF OKLAHOMA IS
EXPECTED TO CONTINUE TO MOVE SOUTHEAST... LIKELY AFFECTING MANY OF
OUR EASTERN-EDGE COUNTIES LATE THIS AFTERNOON. STRONG TO SEVERE
STORMS ARE ALSO EXPECTED TO FORM LATE THIS AFTERNOON OVER THE
SOUTHWEST HALF OF OKLAHOMA... ESPECIALLY IN THE VICINITY OF AN
OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM JUST SOUTH OF
CHEYENNE OKLAHOMA TO NEAR ARDMORE. FINALLY... YET ANOTHER GROUP OF
STORMS IS EXPECTED TO FORM OVER COLORADO THIS AFTERNOON... THEN
ADVANCE SOUTHEAST WITH THE PREVAILING FLOW... REACHING OKLAHOMA
LATE TONIGHT AND TUESDAY MORNING. WITH ALL THE STORMS...
ESPECIALLY THE LATTER GROUP... HEAVY RAIN WILL BE LIKELY OVER MUCH
OF OUR FORECAST AREA. THE GREATEST RAINFALL AMOUNTS WILL LIKELY
BE CENTERED ON A LINE FROM WOODWARD TO OKLAHOMA CITY TO ADA...
WHICH COINCIDES WITH SOME OF THE LOWER FLASH FLOOD GUIDANCE
VALUES. SO... WE WILL INCLUDE A FLASH FLOOD WATCH WITH THIS
FORECAST PACKAGE.

ONGOING WEATHER HAS LEFT LITTLE TIME FOR LOOKING AHEAD. BASED ON A
QUICK PERUSAL OF THE UPPER-AIR PATTERN... IT APPEARS THAT
NIGHTTIME NORTHWEST-FLOW CONVECTION WILL BE THE RULE FOR THE NEXT
FEW DAYS... WITH REMNANTS LEFT OVER IN THE MORNINGS. AS THE UPPER
RIDGE STRENGTHENS A BIT TOWARD THE WEEKEND... RAIN CHANCES WILL
DIMINISH. NUMERICAL GUIDANCE SHOWS A RAIN-FREE WEEKEND... BUT
WOULD NOT BE SURPRISED IF CHANCES OF RAIN ARE INTRODUCED IN
SUBSEQUENT FORECASTS.

TEMPERATURES WILL DEPEND HEAVILY ON THE TIMING AND LOCATION OF ANY
THUNDERSTORM COMPLEXES... SO THE FORECAST PAST TONIGHT IS LOW
CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  82  66  89 /  70  40  30  10
HOBART OK         71  89  68  92 /  60  20  40   0
WICHITA FALLS TX  74  91  71  93 /  30  20  30  10
GAGE OK           63  81  65  91 /  50  20  50   0
PONCA CITY OK     64  77  62  85 /  50  30  30  10
DURANT OK         73  86  68  88 /  50  40  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     AFTERNOON FOR OKZ011>013-015>019-022>025-027>029-035-
     038>040.

     FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY
     AFTERNOON FOR OKZ031-032-042-043-047-048.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     AFTERNOON FOR OKZ020-026-030-041.

TX...NONE.
&&

11/23

In the hours before

Special weather statement, Jun 16, 12:41 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1241 PM CDT MON JUN 16 2008

OKZ006-007-161815-
ALFALFA OK-GRANT OK-
1241 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 24 MILES NORTH OF
MANCHESTER TO 14 MILES NORTH OF BURLINGTON AT 1241 PM CDT...MOVING
SOUTHEAST AT 40 MPH.  STRONG WIND GUSTS TO 50 MPH... POSSIBLY
STRONGER... ARE LIKELY TO REACH NORTHERN ALFALFA AND GRANT COUNTIES
BETWEEN 1 PM AND 130 PM.

PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, Jun 16, 1:21 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 PM CDT MON JUN 16 2008

OKZ007-008-012-013-161900-
GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
121 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND
NOBLE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF TONKAWA AT 121 PM
CDT...MOVING SOUTHEAST AT 46 MPH. VERY HEAVY RAIN... SMALL HAIL...
AND GUSTY WINDS WILL BE LIKELY WITH THIS STORM. ADDITIONAL
THUNDERSTORMS WERE ACROSS MUCH OF NORTHERN AND CENTRAL KAY COUNTY...
ALSO MOVING SOUTHEAST.

PEOPLE IN GARFIELD...GRANT...KAY AND NOBLE COUNTIES...INCLUDING THE
CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CMS
Special weather statement, Jun 16, 1:58 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 PM CDT MON JUN 16 2008

OKZ012-013-020-161945-
GARFIELD OK-NOBLE OK-PAYNE OK-
158 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...NOBLE AND PAYNE
COUNTIES.

THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
30 MILES NORTHEAST OF SOONER LAKE TO 3 MILES SOUTHWEST OF
BRECKENRIDGE AT 158 PM CDT...MOVING SOUTHEAST AT 42 MPH. OCCASIONAL
HEAVY RAIN... SMALL HAIL... AND GUSTY WINDS TO 40 MPH WILL BE LIKELY
WITH THESE STORMS.

CMS
Special weather statement, Jun 16, 2:41 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CDT MON JUN 16 2008

OKZ013-018>020-026-162015-
LINCOLN OK-LOGAN OK-KINGFISHER OK-NOBLE OK-PAYNE OK-
241 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER...LINCOLN...
LOGAN...NOBLE AND PAYNE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM QUAY TO 3 MILES NORTH
OF LOVELL AT 241 PM CDT...MOVING SOUTH AT 36 MPH. STRONG WINDS UP TO
50 TO 55 MPH WILL BE LIKELY WITH THESE STORMS.  THE STRONG WINDS WILL
EXTEND AHEAD OF THE STORMS BY 10 TO 20 MILES.  HEAVY RAIN AND SMALL
HAIL WILL ALSO OCCUR WITHIN THE THUNDERSTORMS.

PEOPLE IN KINGFISHER...LINCOLN...LOGAN...NOBLE AND PAYNE COUNTIES...
INCLUDING THE CITIES OF GUTHRIE AND STILLWATER...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CMS
Special weather statement, Jun 16, 3:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
314 PM CDT MON JUN 16 2008

OKZ019-025-026-030-031-162045-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-
314 PM CDT MON JUN 16 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN...
OKLAHOMA...POTTAWATOMIE AND SEMINOLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES EAST OF AVERY
TO 9 MILES NORTH OF LUTHER AT 314 PM CDT...MOVING SOUTHEAST AT 59
MPH. STRONG WIND GUSTS TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
STRONG WIND GUSTS WILL OCCUR AS MUCH AS 10 MILES IN ADVANCE OF THE
STORMS.  IN ADDITION TO THE WIND... VERY HEAVY RAIN AND SMALL HAIL
WILL BE LIKELY.

PEOPLE IN LINCOLN...LOGAN...OKLAHOMA...POTTAWATOMIE AND SEMINOLE
COUNTIES...INCLUDING THE CITIES OF EDMOND...MIDWEST CITY AND OKLAHOMA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Kay80 min
Jun 15, 9:55 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey65 min
Jun 15, 10:35 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita70 min
Jun 15, 11:09 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, Kingfisher81 min
Jun 15, 11:14 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble76 min
Jun 16, 12:11 AM CDTSevere Thunderstorm WarningOUNNoble, Payne79 min
Jun 16, 1:00 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant35 min
Jun 16, 3:12 PM CDTFlash Flood WatchOUNAtoka, Blaine, Caddo, Canadian, Cleveland, Coal and 23 more11 hr
Jun 16, 3:34 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer56 min
Jun 16, 3:41 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey64 min
Jun 16, 4:00 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Washita30 min
Jun 16, 4:15 PM CDTSevere Thunderstorm WarningOUNCuster, Washita45 min
Jun 16, 4:24 PM CDTSevere Thunderstorm WarningOUNCaddo, Custer, Washita51 min
Jun 16, 4:31 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita38 min
Jun 16, 4:33 PM CDTSevere Thunderstorm WarningOUNCuster23 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningOUNCuster, Washita43 min
Jun 16, 5:15 PM CDTTornado WarningOUNKiowa, Washita30 min
Jun 16, 5:16 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita44 min
Jun 16, 5:19 PM CDTSevere Thunderstorm WarningOUNBeckham41 min
Jun 16, 5:41 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Washita49 min
Jun 16, 5:45 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa45 min
Jun 16, 5:53 PM CDTSevere Thunderstorm WarningOUNCaddo31 min
Jun 16, 5:56 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer34 min
Jun 16, 6:12 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa18 min
Jun 16, 6:28 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson47 min
Jun 16, 6:32 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan43 min
Jun 16, 6:34 PM CDTSevere Thunderstorm WarningOUNGarfield41 min
Jun 16, 6:35 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa40 min
Jun 15, 9:03 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.